Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 14, 2015, 2:14 PM MDT for Emery County, Utah. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 2:14 PM MDT (20:14 UTC)
- Expired
- Jul 14, 2015, 2:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 218 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133
WUUS55 KSLC 142014
SVRSLC
UTC015-142045-
/O.NEW.KSLC.SV.W.0057.150714T2014Z-150714T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
214 PM MDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL EMERY COUNTY IN UTAH...
* UNTIL 245 PM MDT
* AT 213 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES EAST OF HUNTINGTON...OR
16 MILES SOUTH OF PRICE...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3925 11077 3940 11090 3948 11080 3947 11055
3936 11046
TIME...MOT...LOC 2013Z 236DEG 11KT 3937 11076
$$
SCHOENING1 follow-up statement
632
WWUS55 KSLC 142031
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 PM MDT TUE JUL 14 2015
UTC015-142045-
/O.CON.KSLC.SV.W.0057.000000T0000Z-150714T2045Z/
EMERY UT-
231 PM MDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTH CENTRAL EMERY COUNTY...
AT 230 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF WELLINGTON...OR 14 MILES
SOUTHEAST OF PRICE...MOVING NORTHEAST AT 20 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL EMERY COUNTY...AND WILL BE OVER THE EMERY AND CARBON
COUNTY LINE AROUND 245 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 3929 11070 3945 11083 3948 11080 3947 11055
3939 11048
TIME...MOT...LOC 2030Z 232DEG 16KT 3943 11069
$$
SCHOENINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:57 AM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 14, 9:57 AM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 957 AM MDT TUE JUL 14 2015 .SYNOPSIS...THE GREAT BASIN REMAINS BETWEEN HIGH PRESSURE ALOFT OVER THE SOUTHERN PLAINS AND AN UPPER LEVEL TROUGH ALONG THE WEST COAST. THE WEST COAST TROUGH WILL TURN EAST AND MOVE ACROSS THE NORTHERN ROCKIES MIDWEEK. && .DISCUSSION...THERE ARE TWO PRIMARY AREAS OF CONVECTIVE POTENTIAL TODAY. ACROSS THE NORTHWEST... 500-750 J/KG OF CAPE AND BULK SHEAR APPROACHING 30 KTS COULD LEAD TO SOME ORGANIZED CONVECTION AND GUSTY WINDS. ALONG AND EAST OF THE MOUNTAINS, HIGH PWATS MAY CONTRIBUTE TO BRIEFLY HEAVY SHOWERS AND A FEW THUNDERSTORMS... BUT THESE WILL BE SHORT LIVED. IN BETWEEN THESE REGIONS... THE EXPECTED EVOLUTION OF THE MORNING SOUNDING WILL LEAD TO MICROBURST POTENTIAL OVER THE WEST DESERT. OVERALL THIS APPEARS TO BE A FAIRLY QUIET DAY FOR THE MORE POPULATED AREAS ALONG THE WASATCH FRONT. POPS WERE INCREASED ALONG AND EAST OF THE MOUNTAINS BASED ON ELEVATED PWATS AND SHORT-RANGE MODEL GUIDANCE. OVER THE NORTHWEST... THE POTENTIAL FOR GUSTY WINDS WAS ADDED AS WE WATCH THE POTENTIAL FOR STRONG DOWNDRAFTS. && .AVIATION...NORTHWEST WINDS AT THE KSLC TERMINAL ARE EXPECTED TO REMAIN IN PLACE THROUGH THE AFTERNOON DUE TO CONVECTIVE OUTFLOW REINFORCEMENT AND PRESSURE GRADIENT FROM THE NORTHWEST. && .FIRE WEATHER...THE DRY CONDITIONS AND SOUTHWEST FLOW MAY SUPPORT LOCALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHWEST UTAH TODAY AND TOMORROW. LARGE SCALE PATTERN CONSISTS OF SOUTHWEST FLOW ALOFT BETWEEN A RIDGE IN THE PLAINS AND A TROUGH OVER THE PACIFIC NORTHWEST. THIS IS SUPPORTING DRY CONDITIONS ACROSS CENTRAL UTAH. MEANWHILE MOISTURE IS POOLING ACROSS THE NORTHWEST CORNER OF THE STATE AHEAD OF THE TROUGH...AND THE EASTERN AND SOUTHERN VALLEYS COURTESY OF MONSOON RETURN FLOW AROUND THE RIDGE. AFTERNOON AND EVENING CONVECTION SHOULD BE CONCENTRATED ACROSS FAR NORTHWEST UTAH...AND SOUTH CENTRAL UTAH INTO THE EASTERN VALLEYS. CLOUD TO GROUND LIGHTNING...LOCALLY GUSTY/ERRATIC WINDS...AND A BRIEF RAIN ARE EXPECTED WITH THE STRONGER ACTIVITY. SIMILAR CONDITIONS ARE FORECAST TOMORROW. WEDNESDAY AND THURSDAY THE TROUGH CROSSES THE NORTHERN ROCKIES...INTRODUCING DRYING WHICH WILL LIMIT CONVECTION EVEN MORE. WINDS THOUGH DONT LOOK TOO GUSTY. FRIDAY INTO THE WEEKEND THE TROUGH STRENGTHENS ONCE AGAIN TO OUR NORTHWEST. THIS WILL DRAW DEEPER MOISTURE NORTHWARD INTO SOUTHERN AND CENTRAL UTAH ESPECIALLY INCREASING CONVECTIVE COVERAGE AND THE POTENTIAL FOR MORE WIDESPREAD WETTING RAIN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/RUTZ/ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
In the hours before
Local storm report, Jul 14, 1:12 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
112 PM MDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM FLASH FLOOD 2 SSW CAPITOL REEF NP 38.26N 111.21W
07/14/2015 WAYNE UT PARK/FOREST SRVC
PARK OFFICIALS HAVE CLOSED SCENIC DRIVE DUE TO WATER FROM
GRAND WASH. BOTH GRAND WASH AND CAPITOL GORGE ARE FULL
AND FLASHING.
&&
ROGOWSKIThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:31 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 14, 1:53 PM MDT | Flash Flood Warning | SLC | Emery | 4 hr |
| Jul 14, 1:53 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 37 min |
| Jul 14, 2:45 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 25 min |
| Jul 14, 3:31 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 119 min |
| Jul 14, 5:29 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 5 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.